MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PRB35-07-080-120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician attempted to use a protege everflex to treat a 80mm calcified plaque lesion in the mid right common femoral artery.Artery diameter was 6mm.A 6fr sheath and a non medtronic 0.035 guidewire was used in the procedure.There was no damage to the device packaging and no issues when removing the device from its packaging.The device was prepped per ifu with no issues.The device had passed through a previously deployed stent but there was no resistance encountered during advancement or deployment of the device.It was reported that after stent deployment a fracture occurred in the middle of the stent.Some of the stent deployed correctly.Resistance was encountered when the stent catheter was removed to the hub of the sheath and it was verified by x-ray that a portion of the fractured stent remained in the sheath.The potion of the stent that remained in the sheath was removed manually in tandem with the sheath hub.The portion of the stent that was deployed in the vessel was ballooned with a 7x80 evercross with no issues.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation: the protégé everflex stent was returned within a biohazard bag.The sds stent delivery system and ancillary devices were not returned for evaluation.Visual inspection of the returned stent revealed evidence of a fracture and stent elongation.A portion of the stent was detached.Per the product label specification, the stent is measured an 80mm stent.The returned stent was measured approximately 35mm, an indication approximately 45mm of the stent was detached.Image review three images received from customer.Per the images, a fractured and elongated stent was noted.Multiple stent struts were detached.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM STANDARD
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8549537
Report Number2183870-2019-00184
Device Sequence Number1744208
Product Code FGE
UDI-Device Identifier00821684060094
UDI-Public00821684060094
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K072301
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2021
Device Catalogue NumberPRB35-07-080-120
Device Lot NumberA609526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2019
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR